MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117016
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Scar Tissue (2060); Seroma (2069); Impaired Healing (2378)
Date of Event 10/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2016) is considered to be a best estimate.This emdr represents the bard soft mesh (device #2).An additional supplemental emdr was submitted to represent the bard sepramesh ip (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2010 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the implant of sepramesh ip (device #1).Per op notes, ¿extensive adhesions around the previous synthetic mesh have been tacted as well as several hernia defects around the mesh were noted.A sepramesh ip (device #1) was placed over the mesh through peritoneal cavity and tacked circumferentially.¿ on (b)(6) 2014 ¿ patient was diagnosed with nonhealing abdominal wound, infected abdominal mesh thereby underwent partial removal of mesh (device #1).Per op notes, ¿a large piece of bile-stained synthetic mesh with some purulent fluid was removed.Abscess were drained.A sepramesh ip (device #1) was completely adherent to the bowel.Area of bowel had eroded through mesh causing enterocutaneous fistula.A piece of infected mesh was removed and rest of mesh kept in place." on (b)(6) 2014 ¿ patient was diagnosed with chronic nonhealing anterior abdominal wall and enterocutaneous fistula abdominal wall thereby underwent open repair.Per op notes, ¿the skin graft was placed over the wound bed and suction was kept over the fistula to prevent succus spillage.¿ on (b)(6) 2015 ¿ patient was diagnosed with infected abdominal mesh, enterocutaneous fistula and large incisional hernia thereby underwent open repair with the removal of mesh (device #1).Per op notes, ¿the patient had a large skin grafted abdomen from previous mesh (device #1) infection and enterocutaneous fistula were excised.Extensive lysis of adhesions was done.Two small bowel resections were performed to taken down both the enterocutaneous fistulas.A biological mesh (sttartice) was placed underlay to cover the defect using sutures.¿ on (b)(6) 2016 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of bard soft mesh.Per op notes, ¿a superior portion of the hernia sac was fused to the biological mesh.Extensive lysis of adhesion was performed.Tar portion of the procedure was undertaken.The large bard soft mesh (device #2) was placed overlying the posterior sheath and transfixed to the anterior abdominal wall using sutures.¿ on (b)(6) 2016 ¿ patient was diagnosed with chronic draining abdominal wound thereby underwent evacuation of abdominal seroma.On (b)(6) 2016 ¿ patient had serous drainage and scar tissue was excised.On (b)(6) 2017 ¿ patient was diagnosed with chronic nonhealing sinus tract thereby underwent open repair.Per op notes, ¿sinus tract was excised.The mesh appeared well incorporated into the abdominal wall without any evidence of any infection or contamination of the mesh.¿.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22380749
Report Number1213643-2025-00550
Device Sequence Number15811721
Product Code FTL
UDI-Device Identifier00801741030932
UDI-Public(01)00801741030932(17)210128(10)HUAP0744
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Catalogue Number0117016
Device Lot NumberHUAP0744
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale